Hail, Roger Mills
- When
- April 22, 8:02 PM CST
- Where
- Roger Mills County, Cheyenne
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.610, -99.670
A large storm system moved from Nevada into the Texas panhandle during the day on the 22nd. A surface dry line took shape over the Texas panhandle, with numerous severe thunderstorms developing ahead the boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A large storm system moved from Nevada into the Texas panhandle during the day on the 22nd. A surface dry line took shape over the Texas panhandle, with numerous severe thunderstorms developing ahead the boundary. The thunderstorms remained more discrete west of the Oklahoma/Texas panhandle border, before congealing into a more linear complex by mid evening. The larger complex of thunderstorms moved into western Oklahoma, with some moderately severe hail and strong winds affecting several locations. Coverage of the thunderstorms lessened as the storms moved east, but the developing low-level jet kept the chance for strong winds well into the overnight hours. The line of thunderstorms took on renewed strength over northern Oklahoma, and strong winds were reported from Major into Garfield counties. Wind gusts reached as high as 80 mph over parts of Enid, resulting in some fairly widespread damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 22, 5:15 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT THU APR 22 2010 .AVIATION...AREA OF STRONG TO SEVERE THUNDERSTORMS EXPANDING ACROSS THE EASTERN TEXAS PANHANDLE CONTINUES TO MOVE NE. TSTMS SHOULD CONTINUE TO BECOME MORE ORGANIZED AND MOVE THROUGH THE AREA OVERNIGHT. GENLY MVFR CIGS PRECEDING STORMS WITH SOME IFR CONDITIONS AS THE STORMS MOVE THROUGH. AS COMPLEX CLEARS THE AREA...VFR CONDITIONS WILL RESUME WITH S TO SW WINDS INCREASING DURING THE DAY ON FRIDAY. && .PREV DISCUSSION... /ISSUED 250 PM CDT THU APR 22 2010/ .DISCUSSION... ACTIVE NIGHT EXPECTED ACROSS THE SOUTHERN PLAINS. ELEVATED CONVECTION HAS CONT THROUGH THE DAY ACROSS THE AREA... HOWEVER ANTICIPATE MORE SIGNIFICANT SFC-BASED STORMS TO DEVELOP TO OUR WEST DURING THE MID TO LATE AFTN HOURS AND THEN MOVE INTO WESTERN PARTS OF THE AREA EARLY EVENING. THESE WILL POSE A LARGE HAIL/TORNADO THREAT. AS MAIN UPPER WAVE MOVES OUT OF SOUTHERN ROCKIES TONIGHT... IT WILL PROVIDE AN EASTWARD PUSH TO THE DRYLINE/COLD FRONT. AS THIS OCCURS CONVECTION SHOULD DEVELOP ALONG THIS BOUNDARY AS SQUALL LINE AND MARCH EAST ACROSS THE AREA OVERNIGHT INTO EARLY FRIDAY MORNING. THESE STORMS WILL BE MORE OF A WIND THREAT. MOST CONVECTION SHOULD QUICKLY PUSH EAST OF THE AREA FRIDAY MORNING WITH DRIER AIR WORKING ACROSS FROM WEST TO EAST. DEEPER MIXING WILL LEAD TO STRONG SOUTHWEST WINDS DEVELOPING... ESPECIALLY WESTERN HALF OF OKLAHOMA INTO NORTH TEXAS. SECONDARY FRONT WILL MOVE SOUTHEAST THROUGH THE AREA SAT NIGHT INTO SUNDAY WITH COOLER TEMPS AND BRISK NORTHWEST WINDS. COULD SEE SOME COLD CORE CONVECTION OVER THE WEEKEND AS UPPER LOW WOBBLES AROUND THE CENTRAL/SOUTHERN PLAINS. THIS WAVE WILL THEN LIFT OUT TO THE NORTHEAST EARLY NEXT WEEK. WILL HAVE ANOTHER WEAK WAVE MOVE THROUGH IN NORTHWEST FLOW WITH ASSOCIATED SFC FRONT MON NIGHT INTO TUE... WHICH MAY PROVIDE ANOTHER OPPORTUNITY FOR A FEW STORMS CENTRAL AND NORTH. A STRONGER WAVE WILL MOVE INTO THE CENTRAL U.S. BY LATTER PART OF NEXT WEEK WITH YET ANOTHER CHANCE FOR STRONG CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 61 75 51 74 / 70 20 10 20 HOBART OK 56 73 49 73 / 70 10 10 10 WICHITA FALLS TX 59 80 51 78 / 70 10 10 10 GAGE OK 52 70 46 69 / 70 10 10 20 PONCA CITY OK 62 75 49 72 / 70 40 10 30 DURANT OK 64 77 54 77 / 40 40 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/30
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT THU APR 22 2010
OKZ004>048-050>052-TXZ083>090-231100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
405 PM CDT THU APR 22 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
OVER PARTS OF FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER MUCH THE
REMAINDER OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AS WELL AS
CENTRAL OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST OF A WOODWARD TO ALTUS TO CROWELL
TEXAS LINE. THE SLIGHT RISK AREA IS EAST OF THE MODERATE RISK AREA
AND WEST OF A LINE FROM CHANDLER TO MADILL.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH LATE EVENING OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
FARTHER EAST... THE RISK OF SEVERE WEATHER IN CENTRAL OKLAHOMA WILL
BE GREATEST AFTER MIDNIGHT TONIGHT.
IMPACTS...
GOLFBALL TO BASEBALL SIZE HAIL...DAMAGING WIND GUSTS TO 70 MPH
AND TORNADOES WILL BE POSSIBLE WITH THE STRONGER STORMS THIS
AFTERNOON AND EVENING. THE RISK OF EXTREMELY LARGE HAIL WILL
DECREASE LATE THIS EVENING AND OVERNIGHT ... BUT THE STORMS WILL
MAINTAIN A RISK OF QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS
TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS BEGINNING AS EARLY AS THIS AFTERNOON. THOSE IN CENTRAL
OKLAHOMA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS OVERNIGHT.
DISCUSSION...
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST
ACROSS WESTERN AND CENTRAL OKLAHOMA THROUGH MID AFTERNOON.
THE RISK OF SEVERE STORMS WITH THIS ACTIVITY WILL BE VERY LOW.
AN INTENSE UPPER-LEVEL STORM SYSTEM... WILL MOVE EAST TO NEW MEXICO
BY LATE TONIGHT. THE DRY LINE WILL SET UP BY LATE AFTERNOON OVER
CENTRAL OR EASTERN PARTS OF THE TEXAS PANHANDLE. MODERATE
INSTABILITY WILL DEVELOP BY MID TO LATE AFTERNOON ALONG AND EAST OF
THE DRY LINE... AND VERTICAL WIND SHEAR WILL STRENGTHEN WITH THE
APPROACH OF THE UPPER STORM SYSTEM. THUNDERSTORMS WILL LIKELY
INCREASE IN NUMBER AND INTENSITY NEAR AND EAST OF THE DRY LINE THIS
AFTERNOON... AND WILL LIKELY BEGIN TO AFFECT WESTERN OKLAHOMA AND
WESTERN PARTS OF NORTH TEXAS BY LATE AFTERNOON. INSTABILITY AND
VERTICAL WIND SHEAR WILL SUPPORT ORGANIZED SEVERE THUNDERSTORMS...
INCLUDING SUPERCELLS.
LATE THIS EVENING AND OVERNIGHT... A COLD FRONT WILL OVERTAKE THE
DRY LINE AND PUSH EAST INTO WESTERN OKLAHOMA AS THE UPPER SYSTEM
MOVES CLOSER TO THE SOUTHERN PLAINS. THUNDERSTORMS WILL LIKELY
ORGANIZE INTO A LINE OR A LARGER COMPLEX OF STORMS... AND MOVE EAST
INTO CENTRAL OKLAHOMA BY LATE TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING FRIDAY MORNING
OVER PARTS OF CENTRAL AND EASTERN OKLAHOMA... BUT THE RISK OF
SEVERE WEATHER WILL SHIFT QUICKLY EAST INTO FAR EASTERN OKLAHOMA BY
MIDDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH SATURDAY NIGHT
OVER MOST OF OKLAHOMA. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS
ACROSS THE AREA ON TUESDAY AND WEDNESDAY OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT THU APR 22 2010
OKZ014-021-033-034-230115-
ROGER MILLS OK-BECKHAM OK-GREER OK-HARMON OK-
739 PM CDT THU APR 22 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON AND
ROGER MILLS COUNTIES.
AT 738 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 16
MILES WEST OF SWEETWATER TO 42 MILES WEST OF MADGE...MOVING EAST AT
30 MPH. THESE STORMS WILL MOVE INTO ROGER MILLS AND BECKHAM COUNTIES
AROUND 8 PM...AND LATER INTO HARMON AND GREER COUNTIES. SEVERE
WEATHER WARNINGS ARE LIKELY TO BE ISSUED ALONG THIS LINE OF STORMS.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3588 10001 3590 9994 3597 9990 3601 9983
3599 9980 3592 9980 3588 9974 3585 9965
3587 9956 3599 9948 3601 9941 3489 9941
3478 10001
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT THU APR 22 2010
OKZ004-230130-
HARPER OK-
744 PM CDT THU APR 22 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 743 PM CDT...AN ISOLATED SEVERE THUNDERSTORM WAS LOCATED 20 MILES
WEST OF ROSSTON...MOVING NORTHEAST AT 20 MPH. THIS STORM MAY ENTER
HARPER COUNTY NEAR AND NORTH OF ROSSTON AROUND 815 PM.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3700 9983 3681 9968 3680 9969 3672 9995
3670 10001 3699 10001 3700 9999 3701 9986
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT THU APR 22 2010
OKZ033-036-TXZ083-084-230115-
JACKSON OK-HARMON OK-HARDEMAN TX-FOARD TX-
744 PM CDT THU APR 22 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...HARMON
AND JACKSON COUNTIES.
AT 740 PM CDT...A THUNDERSTORM PRODUCING A TORNADO WAS LOCATED 24
MILES WEST OF GOODLETT...MOVING EAST AT 35 MPH. LARGE HAIL WILL
BEGIN TO IMPACT WESTERN SECTIONS OF HARDEMAN COUNTY SHORTLY AFTER 8
PM. IF THE STORM MAINTAINS ITS CURRENT INTENSTIY A TORNADO WARNING
WILL LIKELY BE ISSUED AS THE STORM NEARS HARDEMAN AND FOARD COUNTIES
SHORTLY AFTER 8 PM.
HAZARDS INCLUDE...
TORNADO...
VERY LARGE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3424 10004 3424 10001 3426 10000 3447 10001
3458 9973 3403 9960 3413 10006 3423 10006
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT THU APR 22 2010
OKZ004-230200-
HARPER OK-
812 PM CDT THU APR 22 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 810 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10
MILES NORTHWEST OF ROSSTON TO 32 MILES SOUTHWEST OF ROSSTON...MOVING
NORTHEAST AT 25 MPH. THESE STORMS WILL PRODUCE NICKEL SIZE HAIL AND
WIND GUSTS TO 50 MPH AS THEY ENTER HARPER COUNTY...MAINLY NORTH OF
ROSSTON THROUGH 845 PM. STORMS MAY LATER APPROACH OTHER PARTS OF THE
COUNTY NEAR AND SOUTH OF ROSSTON.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3700 9975 3687 9983 3676 9987 3662 9996
3660 9997 3659 10001 3676 10001 3699 10001
3700 9999
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CDT THU APR 22 2010
OKZ033-TXZ083-084-230215-
HARMON OK-HARDEMAN TX-FOARD TX-
852 PM CDT THU APR 22 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND HARMON
COUNTIES.
AT 850 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 15
MILES NORTHWEST OF GOODLETT TO 29 MILES SOUTHWEST OF GOODLETT...
MOVING EAST AND NORTHEAST AT 20 MPH. THIS LINE OF STORMS HAS HAD A
HISTORY OF PRODUCING TORNADOES AND VERY LARGE HAIL. IF THIS LINE OF
STORMS MAINTAINS ITS INTENSITY... WARNINGS WILL LIKELY BE NEEDED FOR
PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS BETWEEN 9 AND
10 PM.
HAZARDS INCLUDE...
TORNADOES...
VERY LARGE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3423 10006 3424 10004 3424 10001 3426 10000
3455 10000 3472 9977 3450 9978 3450 9982
3444 9978 3406 9979 3404 10007
30The Altus AFB radar (KFDR), 152 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
An estimated wind gust of 60 mph was also reported.
Quarter-size hail was also reported at this location.
The southwest portion of Snyder sustained minor damage to trees, fencing, a small shed, and carports. Monetary damage estimates were not available.
Roof damage was reported to a barn. Monetary damages were estimated.
A wind gust of 63 mph was also reported, in addition to the 81 mph wind gust.
The peak wind gust was measured on top of the Knox building in downtown Enid. Large trees were toppled, with several limbs knocking down power lines. At least 3,500 residents were without power as a result. Other damage included fences knocked down, minor to moderate roof damage, and minor house siding damage. Monetary damage estimates were not available.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217847, 217849, 217883, 217850, 217851, 228806, 217852, 217853, 217875, 217876.